HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Is MDT Treatment Is Safe For More Than One Year

default
Posted on Thu, 23 Jun 2022
Question: is MDT treatment is safe for more than one year for leprosy patients? patient feeling more weakness while taking MDT.
doctor
Answered by Dr. Vaishalee Punj (6 hours later)
Brief Answer:
Prolonged treatment could have side effects

Detailed Answer:
Hello and welcome to Ask A Doctor service.

Prolonged weakness has greater chance of side effects.
Complaint of weakness will require tests like complete blood count, liver function test, kidney function test, sr electrolytes, thyroid profile, fasting blood sugar, urinalysis, ECG, chest X-Ray PA view. Have you done blood tests recently? If yes please upload reports. I will be better able to help after seeing these reports. Also let me know if patient is experiencing any other symptoms.

Regards
Dr Vaishalee Punj
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj (3 hours later)
Thanks doctor.
patient feeling other symptoms like muscle weakness,not able to walk for long distance ,not feeling hungry , didn't get sleep over night,back pain, indigestion,skin becomes scaly ,watery eyes,stuffy nose.
currently he was taking MDT treatment and pregabaline and nortriptyline 75mg tablet .
please give me some advices on how to cure all these symptoms and How to manage leprosy .
doctor
Answered by Dr. Vaishalee Punj (2 hours later)
Brief Answer:
Multiple problems

Detailed Answer:
Hi again

Thanks for clarifying in followup. I would still like to see the reports especially to find cause of weakness. For current description, my suggestions are as follows:
For muscle weakness, fatigue, not hungry, indigestion, I would suggest XXXXXXX XXXXXXX Tattva Kushmandaka Rasayan twice a day for few days. Also use Kshirbala taila for massage of muscles.
For scaly skin, you can use coconut oil, vaseline or bees wax. VLCC Liquorice cold cream can be used for dry scaly skin
For watery eyes, an eye specialist should check for any cause. For temporary relief you can try Clear eyes redness relief eye drops once a day. only when really required, avoid using these regularly
For stuffy nose, try instilling oil like coconut oil or vaseline. If this doesnot work then orinase nasal spray can be tried once or twice a day for few days, not to be used regularly or for more than few days

Regarding management of leprosy, he is already taking MDT. Antibiotics maynot wipe out all the bacteria. After completing regime it maybe stopped and tested again.
Add on ayurvedic anti-leprotic drugs maybe needed after consultation with ayurvedic specialist.

Regards
Dr Vaishalee Punj
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj (20 hours later)
Thanks doctor,
while he was talking ,his mouth will goes to right side like paralysis.we are observing this from last five days .which doctor we need to consult for this?is there any treatment for this?he was also facing slightly eye and ear pain.is there any medicines for this ? He has taken MDT for one year later he has got downgrading reactions then again he started MDT.what is downgrading reactions?
please give me your valuable suggestions.
Thank you
doctor
Answered by Dr. Vaishalee Punj (3 hours later)
Brief Answer:
Facial paralysis

Detailed Answer:
Hi again

He seems to be having facial paralysis due to ear problem. For this steroids are recommended but steroids can worsen leprosy, so I will not suggest steroids. Most cases of facial paralysis heal completely by themselves in 3-4 weeks. In some cases there may be some residual paralysis on one side of mouth. It should not be confused with body paralysis. Although if there are symptoms of leg or arm paralysis, then neurologist or surgeon should be consulted.
For ear pain, he can also use syr cetirizine half spoon once a day for 3-5 days to reduce mucous in ears. Also Moxiflox ear drops 2 drops in affected ear twice a day for 5 days. If needed, antibiotic like Tab Moxiclav 625 twice a day for 3 days can also be given. Also get evaluated by ENT doctor. This will help recover from facial paralysis.

Downgrading reactions are just delayed type hypersensitivity reactions while not taking MDT. It causes some inflammations in body when patient is not taking MDT. The skin lesions worsen. Nerves may swell and become painful. It happens when immunity is low. Doctor may suggest steroids, MDT, or surgical removal of abscesses.

Regards
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 3271 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Is MDT Treatment Is Safe For More Than One Year

Brief Answer: Prolonged treatment could have side effects Detailed Answer: Hello and welcome to Ask A Doctor service. Prolonged weakness has greater chance of side effects. Complaint of weakness will require tests like complete blood count, liver function test, kidney function test, sr electrolytes, thyroid profile, fasting blood sugar, urinalysis, ECG, chest X-Ray PA view. Have you done blood tests recently? If yes please upload reports. I will be better able to help after seeing these reports. Also let me know if patient is experiencing any other symptoms. Regards Dr Vaishalee Punj